Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 103, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Sep 24, 2019, 6:47 AM CDT for Creek County, Tulsa County, Oklahoma. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 24, 2019, 6:47 AM CDT (11:47 UTC)
- Expired
- Sep 24, 2019, 9:27 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Creek County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 35 km from the middle of the area, began a volume at 11:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 24, 7:21 AM CDT | FLASH FLOOD | Tulsa, OK | FLOODED INTERSECTION AT 43RD AND SHERIDAN WITH 2 CARS STALLED. PICTURE RECEIVED VIA SOCIAL MEDIA. |
| Sep 24, 8:00 AM CDT | FLASH FLOOD | Tulsa, OK | ROADS FLOODED THROUGHOUT TULSA. WATER RESCUES FROM STALLED VEHICLES HAVE OCCURRED. |
| Sep 24, 9:20 AM CDT | FLASH FLOOD | Tulsa, OK | TULSA FIRE DEPT REPORTED THAT FOUR CARS WERE FLOODED JUST WEST OF 81ST AND ELWOOD. ROAD IS IMPASSABLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 11.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2039 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
814
WGUS54 KTSA 241147
FFWTSA
OKC037-143-241445-
/O.NEW.KTSA.FF.W.0103.190924T1147Z-190924T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
647 AM CDT Tue Sep 24 2019
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Northeastern Creek County in northeastern Oklahoma...
Tulsa County in northeastern Oklahoma...
* Until 945 AM CDT.
* At 644 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. One to two inches of rain have
fallen. Flash flooding is expected to begin shortly.
* Some locations that may experience flooding include...
Tulsa... Broken Arrow...
Sand Springs... Owasso...
Bixby... Sapulpa...
Jenks... Glenpool...
Catoosa... Kiefer...
Mounds... Jenks Riverside Airport...
Tulsa International Airport... Liberty...
Gray... Leonard...
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area, especially across portions of Tulsa County.
This includes Interstate 44 between mile markers 207 and 232.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3616 9600 3622 9600 3626 9581 3616 9581
3616 9576 3590 9576 3590 9582 3586 9582
3585 9588 3588 9618 3616 9619
$$1 follow-up statement
751
WGUS74 KTSA 241427
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
927 AM CDT Tue Sep 24 2019
OKC037-143-241436-
/O.CAN.KTSA.FF.W.0103.000000T0000Z-190924T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Creek OK-Tulsa OK-
927 AM CDT Tue Sep 24 2019
...THE FLASH FLOOD WARNING FOR NORTHEASTERN CREEK AND TULSA COUNTIES
IS CANCELLED...
The heavy rain has ended with flood waters receding. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3616 9600 3622 9600 3626 9581 3616 9581
3616 9576 3590 9576 3590 9582 3586 9582
3585 9588 3588 9618 3616 9619
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 6:08 AM CDT, 39 minutes earlier.
Area forecast discussion, Sep 24, 6:08 AM CDT, 39 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
608 AM CDT Tue Sep 24 2019
...UPDATE...
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Main aviation concern today is the ongoing thunderstorms and the
potential for periods of IFR conditions within the stronger
storms. Expect the worst conditions to occur this morning, with
improvement at all terminals during the afternoon. Given the rain
that has occurred already this morning with more on the way, have
included TEMPO groups at BVO/RVS/FYV tomorrow morning for IFR
visibilities, although persistent high clouds could be a limiting
factor in the overall fog potential.
&&
.PREV DISCUSSION... /Issued 336 AM CDT Tue Sep 24 2019/
DISCUSSION...
Heavy rain/flash flood potential in the near term is the main
forecast concern this morning.
Warm advection regime at the tail end of a retreating frontal zone
will lead to widespread convection this morning. PWATs are running
high along this zone, on the order of 2 to 2.25 inches. This is
some 220% of normal for this region per OUN 00Z sounding. Thus,
any slow moving or training showers and storms could potentially
drop excessive amounts of rainfall in localized areas, as short
term CAM guidance continues to indicate. Thus, there is a threat
for dangerous flash flooding this morning into the early
afternoon. Previous shift took the lead and issued a flash flood
watch for a good chunk of the forecast area and this will be
maintained. Guidance suggests that the activity will wane late in
the afternoon and into the evening.
A potent upper jet sliding across the northern tier of states will
force another cold front down into the region by tomorrow or
tomorrow night. A preceding outflow boundary from storms tonight
along said front could push into our area Wednesday morning or
midday, and could focus a few afternoon storms across the north
with marginal severe weather potential. Another potential locally
heavy rain event could set up across NE OK/NW AR Wednesday night
into the Thursday in the warm advection regime along/north of the
frontal zone, much like what is occurring this morning.
Quieter weather is expected Thursday and Friday ahead of another
front. Went above blended guidance for highs on Friday with veered
low lvl flow and the 850mb thermal ridge nosing east across
KS/OK/TX.
As for the late week front, there is some difference of opinion as
to how much impact this will have on our region. There is now
suggestion that this boundary will stall to our north and low to
moderate rain/storm chances would be confined close to the KS
border. Saw no reason to deviate from the blended guidance at this
point. I also went slightly above blended guidance high temps for
Saturday with the possibility of boundary stalling north of here.
Ridging aloft is expected to build over the southeast and south
central CONUS early next week, suggesting dry weather and above
normal temps will prevail.
Lacy
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 4 PM CDT this afternoon for OKZ049-
060>076.
AR...Flash Flood Watch until 4 PM CDT this afternoon for ARZ001-002-
010-011-019-020-029.
&&
LONG TERM....22
AVIATION.....22Hazardous weather outlook, Sep 24, 4:42 AM CDT, 2 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 442 AM CDT Tue Sep 24 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-250945- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 442 AM CDT Tue Sep 24 2019 ...FLASH FLOODING POSSIBLE TODAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. FLASH FLOOD. RISK...Limited. AREA...Along and Southeast of Interstate 44. ONSET...Ongoing. HEAVY RAIN. RISK...Significant. AREA...Along and Southeast of Interstate 44. ONSET...Ongoing. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Significant. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. DISCUSSION... Showers and thunderstorms are ongoing early this morning across portions of eastern Oklahoma and western Arkansas, especially in areas along and north of Interstate 40. Additional thunderstorms to the southwest will also move into the area later this morning. Locally heavy rainfall is already occurring with some of these storms, and this potential will continue through the morning and into the early afternoon. Areas that see repeated rounds of heavy rain could see flash flooding develop. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY THROUGH SUNDAY...Thunderstorm Potential. MONDAY...No Hazards. EXTENDED DISCUSSION... The active weather pattern will persist across the region through much of this week. Additional storms will be likely Wednesday night for mainly northeast Oklahoma and northwest Arkansas. These may pose a limited isolated severe weather threat. Thunderstorm chances will decrease over the weekend with dry weather currently expected for early next week. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 9:16 PM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Creek, Delaware, Haskell, Latimer and 10 more | 22 hr |
| Sep 24, 4:09 AM CDT | Areal Flood Advisory | TSA | Rogers, Tulsa, Wagoner | 3 hr |
| Sep 24, 6:53 AM CDT | Areal Flood Advisory | TSA | Nowata, Rogers, Tulsa, Washington | 3 hr |
| Sep 24, 7:24 AM CDT | Areal Flood Advisory | TSA | Muskogee, Okmulgee, Wagoner | 3 hr |
| Sep 24, 7:36 AM CDT | Flash Flood Warning | TSA | Nowata, Rogers | 3 hr |
| Sep 24, 8:52 AM CDT | Areal Flood Advisory | TSA | Delaware | 3 hr |
| Sep 24, 10:31 AM CDT | Areal Flood Warning | TSA | Nowata, Rogers | 6 hr |
| Sep 24, 11:02 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee | 5 hr |
| Sep 24, 12:25 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Muskogee, Sequoyah | 5 hr |
| Sep 24, 2:34 PM CDT | Areal Flood Advisory | TSA | McIntosh, Pittsburg | 116 min |
| Sep 24, 3:51 PM CDT | Special Weather Statement | TSA | Latimer | 39 min |
| Sep 24, 4:21 PM CDT | River Flood Warning | TSA | Cherokee | 42 hr |
| Sep 24, 4:23 PM CDT | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 16 hr |
| Sep 24, 4:26 PM CDT | Special Weather Statement | TSA | Latimer | 34 min |
| Sep 24, 4:41 PM CDT | Areal Flood Advisory | TSA | Latimer, Pushmataha | 2 hr |
| Sep 24, 4:54 PM CDT | Flash Flood Warning | TSA | Latimer, Pushmataha | 3 hr |
| Sep 24, 5:20 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Muskogee, Sequoyah | 6 hr |
| Sep 24, 5:29 PM CDT | Areal Flood Advisory | TSA | Latimer, Pittsburg, Pushmataha | 2 hr |
| Sep 24, 5:57 PM CDT | Special Weather Statement | TSA | LeFlore | 48 min |
| Sep 24, 6:20 PM CDT | Areal Flood Advisory | TSA | LeFlore, Pushmataha | 115 min |
| Sep 24, 6:43 PM CDT | Flash Flood Warning | TSA | LeFlore, Pushmataha | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.